Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blood in stool?

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1892 Questions

default
Posted on Wed, 21 Oct 2015 in Digestion and Bowels
Question: What may be the cause of red blood in my wife's stool. She just started this six days ago. No cramps. But, has some pain in the kidney area that she thought came from exercise at the gym. One kidney was born mis-placed (eptopic kidney) and sometimes has caused pain, in the past. She had fibroids in the past that doctors say have disappeared. She became, painfully, allergic to wheat, about 18 months, ago. She is allergic to peanuts. Has had weak clotting for most of her life.
doctor
Answered by Dr. Ratnakar Kini 37 minutes later
Brief Answer:
Needs colonoscopy

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.R.K and I and pleased to assist you.

Red blood in stool indicates probable bleeding from the left colon. Some of the common causes of bleeding per rectum include hemorrhoids, anal fissure, diverticulosis, inflammatory bowel disease and malignancy.

If colonoscopy was not done already , it may be planned. It will help to know which of the above mentioned is causing the bleed.

I hope that answers your query.
Let me know if you have any more questions.
Regards,
Dr.R.K.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 24 hours later
I think we found an answer. Since, she has low platelet count and doesn't clot easily, a doctor told her that if she takes ibuprofen, this could happen. She has taken 6 straight days of 800mg ibuprofen for her back pain. She has topped taking it, now, to see if that was her problem. Thank you for your input.
Best regards,
XXXXX
doctor
Answered by Dr. Ratnakar Kini 39 minutes later
Brief Answer:
Answer given below

Detailed Answer:
Hi,
Ibuprofen could have precipitated it.
But the source of bleed should be found out.

So it is prudent to get a colonoscopy done.

Regards,
Dr.R.K.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Procedures
Lab Tests

Recent questions on  Platelet count

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est non-AA 58; Micralb/Crea ratio (ug/mg creat) 59.0; Pt is always cold , extremely fatigued-sleeps 15...

doctor1 MD

Hi, My daughter has having fever and cough few days ago. She prescibed with MoX and levolin , after that she was ok for 4 days and went to preschool. Now again she has cough and mild fever, another doc suggested to give her mucolite syrup and...

doctor1 MD

What could be causing bruise like marks occurring on different parts of my body.? They look like black and blues marks as if I fell or bumped against something which I did not. They are found on my outer left thigh, my inner left thigh, under my...

doctor1 MD

My mother suffered from aplastic anemia . her age is 60 she suffered from it 6 years ago and received atg immunosuppressive therapy twice . Her problem is mainly low platelet count only 0000 . Is there any treatment to help her out .

doctor1 MD

hi have sister on chemo . 1week on 3weeks off. she was to begin her second round of chemo yesterday, but has low blood palette count last week it was 175 now today is 65. she is convinced that if she does alot of walking it will bring up blood count. already is suffering from tiredness. short breath at times heart is beating abnormal, headaches . what im asking is walking doing her good or more harm

doctor1 MD

Goodnight. My cousin, a 21 year old guy has dengue fever . It was only discovered on Friday, however, he has been feeling ill since Monday. He vommitted blood on Thursday and Friday, his gums are bleeding and he is very weak. His platelet count on Friday was 65. Yesterday it increased to 67, unfortunately it has dropped to 45 today. He was warded at the General Hospital on Friday but little improvement has been seen thus far. He also had a seizure this morning and have been given injections to help with this. I would like to know what is the likelihood to see improvements or is it at a serious stage where little can be done.

doctor1 MD

In 2010 I had a flu shot on a Wednesday, by Sunday of that week I have a runny nose, red throat and pink ears. I was given a z pack and by the next Sunday I had not gotten any better and my body was covered in Petickei (sp). I was sent to the er for a cbb and other test. I had a 0 platlett count and was given an IVIG and numberous other tests. I was sent home after 4 days and within a week my platletts were dangerously low again. Hospital again and all kinds of test again. Six months later I had my spleen removed. Since that time I have been monitored by my hematologist Any ideas why this happened? YYYY@YYYY